Home Health & Wellbeing
At The Mix, we want to make our services as helpful as we can. To do this, we’d love to ask you a few questions about you, your visit to The Mix and its impact. It should take only about 5-10 minutes to complete. Take this survey and get a chance at winning a £200 Amazon voucher​.
Come and join our Support Circle, every Tuesday, 8 - 9:30pm! Sign up here
Read the community guidelines before posting ✨

citalopram

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
I was on citalopram for about 18 months. Magical little pills they are - I was only on 10mg, but the difference I felt was so amazing. Only bad thing about them was my libido completely vanished.

I've come off them now, was cutting it down myself, like taking one every other day and then dropped it to taking one every time I started getting dizzy spells again and I havent taken one now for about three weeks.

However, I feel like complete rubbish. The smallest things make me livid now, and I'm just constantly stressed out and angry. Before I went on them I was more fed up than anything, really down like with no interest in anything, stopped putting my make up on, dressed down all the time. I now feel like everyone's against me, really paranoid and find it so hard to be nice to people because I feel like they've already decided they dont like me.

I'm always going bright red, someone only has to look at me and I feel so embarassed. Since looking this up on the internet I've found that citalopram are used for social anxiety disorder.

I'm now wondering what on earth to do, I don't want to be on citalopram and have no libido, but I don't want to be constantly red faced and angry either. I'm not sure what I'm writing this for, just to have a bit of a rant I suppose... do feel a little calmer now lol.. aahhh

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    maybe you werent ready to come off them.

    decide whats more important, no libido or your mental health.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Before taking Citalopram, I was down, uninterested in anything, miserable. When I started taking it, (I was on about a 40mg dose, if I remember) for the first three weeks, I was permanently shattered. All I seemed to do was sleep all day. They completely knocked out my system. Afterwards, they seemed to do their thing. They worked well, though I eventually started feeling like a zombie on them. So, I shamefully tried weaning myself off them. Big mistake.

    When my GP found out, I got an absolute bollocking. You should never try to wean yourself off any anti-depressants, he told me. I'd just seen why too. I started feeling angry with everyone and everything. Even the smallest of things pissed me off. I was a ticking timebomb. My stress levels were through the roof. Sound familiar?

    Get back to your GP, eat humble pie and admit you've come off them. After he or she massacres you verbally, start sorting it out. Losing your libido is a small price to pay.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I'm on citalopram and have exactly the same problem. You just gota decide which you prefer more, being a mess or having a sex drive.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Coming of citalopram is a bitch. I came off for about 4 months because I have no sex drive. In the end I had to go back on it. I'm now up to 30mg again. Seems you came of sensibly and with 10mg I think you did it properly. I came off slowly the way the doctor told me and I felt like crap. I felt like I'd had a shield against the world and it'd been taken away. It was horrible

    Doctors do not acknowledge the fact that SSRIs often reduce libido, even though a LOT of evidence shows this. Worryingly it has been noted that even after coming off SSRIs some women don't get their libido back ever. I'm worried this has happened to me. Ask your doctor to try another drug, or even brand? Cipramil is citalopram by a different brand but the gp told me loss of libido is far less common than other brands. I was not given it however :grump:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    kangoo wrote: »
    Cipramil is citalopram by a different brand but the gp told me loss of libido is far less common than other brands. I was not given it however :grump:

    Citalopram is the generic drug name. Cipramil is the brand name. They're exactly the same thing.

    Anyhoo, I came off citalopram twice with no particularly bad after effects, other than being a bit tired and grumpy for a couple of weeks. There is always a period of withdrawal, but don't get trapped into thinking that you can't live without them. Sometimes it is because you came off too soon, but often it's just your body craving the drug, and it'll pass.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Most pharmacies rarely even stock Cipramil. Generics are far cheaper, especially for something as common as citalopram.
Sign In or Register to comment.